Alert archive / Nebraska / Frost Advisories in 2021

Frost Advisory 1, NWS Omaha, NE

May 10, 202113 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this frost advisory at May 10, 2021, 3:24 PM CDT for 13 counties in Nebraska; Monona County, Iowa. It took effect at May 11, 2021, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 10, 2021, 3:24 PM CDT (20:24 UTC)
In effect from
May 11, 2021, 3:00 AM CDT
Expired
May 11, 2021, 8:00 AM CDT
In force
5 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WWUS73 KOAX 102024
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
324 PM CDT Mon May 10 2021

IAZ043-NEZ011-012-015>018-030>034-042-043-110430-
/O.NEW.KOAX.FR.Y.0001.210511T0800Z-210511T1300Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, and Schuyler
324 PM CDT Mon May 10 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east central and northeast Nebraska and 
  west central Iowa.

* WHEN...From 3 AM to 8 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps this evening to protect tender plants from the cold.

&&

$$
2 follow-up statements
917 
WWUS73 KOAX 110518
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1218 AM CDT Tue May 11 2021

IAZ043-NEZ011-012-015>018-030>034-042-043-111300-
/O.CON.KOAX.FR.Y.0001.210511T0800Z-210511T1300Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, and Schuyler
1218 AM CDT Tue May 11 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as the lower 30s will result in 
  frost formation.

* WHERE...Portions of east central and northeast Nebraska and 
  west central Iowa.

* WHEN...From 3 AM to 8 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps this evening to protect tender plants from the cold.

&&

$$
935 
WWUS73 KOAX 111251
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
751 AM CDT Tue May 11 2021

IAZ043-NEZ011-012-015>018-030>034-042-043-111400-
/O.EXP.KOAX.FR.Y.0001.000000T0000Z-210511T1300Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, and Schuyler
751 AM CDT Tue May 11 2021

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures will continue to warm the rest of the morning. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at May 10, 12:36 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 10, 12:36 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1236 PM CDT Mon May 10 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 320 AM CDT Mon May 10 2021

The main forecast concerns are temperatures the next few days, but
there will be some low chances for light precipitation across parts
of the area into mid week. Higher potential for more significant
precipitation will be from Thursday through next weekend.

00Z plots from last evening showed two weak closed lows at 500 mb,
one over the Dakotas and another back over western MT. The western
low was part of a weak trough that extended down to off the coast of
Baja. That trough will move slowly east through Tuesday then fill as
it lifts through the Plains. Precipitation chances will be highest
to the west and south of our area, with the heaviest amounts from
parts of the NE panhandle into eastern CO and western KS. By
Wednesday, there will be a mid level ridge in the far western US,
That will build through late week and expand toward the Plains.
Models are in decent agreement that troughing will move into the
western US by Sunday, then have a closed low moving out toward CO by
late Monday.

There may be some patchy frost in parts of the area this morning,
and that could happen again tonight. Chances tonight are highest
in northeast NE, but will not issue an advisory at this time.

Chances for rain will be fairly low through Thursday, but will
have to have some low POPs (mostly 20 percent or less) over some
of our western zones Tuesday through Thursday. Any amounts would
be light. High temperatures should be in the 60s the next few
days, with a slight warming Thursday to mid and upper 60s.

Thursday through Monday.
This period should be a little more active, with generally
southerly low level flow and shortwave energy occasionally
moving out across the region. Chances seem highest from Thursday
night into Friday, then again Sunday into Monday. But there is a
fair amount of model spread and a blend kept chance POPs much of
the Day 4 to 8 period.

Highs should moderate to mostly upper 60s and lower 70s by Friday,
with mostly 70s Saturday into Monday. Low temperatures will
moderate too, with mostly 50s by next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1231 PM CDT Mon May 10 2021

Northerly winds will shift northeast overnight and weaken. The
current broken layer of clouds is mainly diurnally driven and
should dissipate after sunset.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Miller
AVIATION...Pearson
Hazardous weather outlook, May 10, 11:46 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1146 AM CDT Mon May 10 2021

IAZ043-NEZ011-012-015>018-030>034-042-110700-
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-
1146 AM CDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of west central
Iowa...east central Nebraska and northeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Patchy frost will be possible late tonight for areas generally
along and north of a line from Columbus to Onawa.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few thunderstorms will be possible for the area by Thursday
afternoon into Thursday night. Chances will then continue into
the weekend. Later outlooks will address the potential for any
severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed.

IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078-
088>093-110700-
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
1146 AM CDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...east central Nebraska...northeast Nebraska and southeast
Nebraska.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few thunderstorms will be possible for the area by Thursday
afternoon into Thursday night. Chances will then continue into
the weekend. Later outlooks will address the potential for any
severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed.

Nearby

Frost Advisories in Nebraska, 2021Frost Advisories in Iowa, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.